Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 213, NWS Shreveport, LA

November 1, 2018Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 1, 2018, 12:21 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 12:21 AM CDT (05:21 UTC)
Expired
Nov 1, 2018, 1:15 AM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 8:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:42 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 31, 10:42 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1042 PM CDT Wed Oct 31 2018

.UPDATE...
To expire Tornado watch 416 and wx for Tor 417 til 4 a.m.

&&

.SHORT TERM...
Squall line is working to regroup from Toledo Bend dam to Monroe
and up into S AR moving E around 30 mph. It will be a few hours
before clearing our LA parishes and the line is already halfway
across Union County. We will no doubt have another update or two
into the night. /24/

&&

.PREV DISCUSSION... /issued 858 PM CDT Wed Oct 31 2018/

UPDATE...
To clear some TX counties from the old TOR watch 416

SHORT TERM...
Strong squall line with some 40KT gusts noted at several sites
with Downtown SHV the most recent. This line stretches from Deep
E TX into NW LA and SW AR moving E at 30 mph. Another couple
updates yet to come with the new Tornado watch 417 for our
remaining parishes until 4 a.m. Chilly 50s are pushing across I-30
now and will soon drop across I-20 in NE TX and NW LA. Heads up
from Toledo Bend to Natchitoches Ruston and El Dorado for now. /24/

PREV DISCUSSION... /issued 730 PM CDT Wed Oct 31 2018/

AVIATION...
For the ArkLaTex cold front lies across the cwa from KTXK to KGGG
to KJSO line with NW winds 10-20KT and higher gust with PK of
38KT at KGGG. Squall line proceeds the front and will soon affect
KSHV/KLFK and KELD tempoed 00-04Z and KMLU around midnight. IFR
cigs and vsby behind the front will linger all night and lift back
to VFR at TX terminals by 21Z. S/SE winds 10-20KT with shift to
NW same and higher gusts all evening until fropa is well E. NW
flow will deepen from SFC all the way up during this TAF cycle.
/24/

PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/

UPDATE...
Zone update just sent to cancel TOR Watch #416 for SE OK/portions
of SW AR/NE TX as the cold front has shifted to near a TXK, to
just W of GGG, to just E of JSO as of 2345Z. Low level shear has
begun to increase across Lower E TX early this evening, which has
enhanced convergence in a still unstable air mass where a bow echo
has developed along the leading edge of the storms. Convergence
and instability are a bit weaker farther N across SW AR, and
should remain so through the evening hours with the svr focus over
much of N LA/adjacent sections of extreme Ern TX this evening.
With the increasing low level shear, still can't rule out an
isolated tornado, mainly over the Srn half of the area, but
damaging winds and heavy rainfall will be possible with the line
this evening, and through a portions of the overnight hours across
the Ern sections of Ncntrl LA. Have not made any adjustments to
pops or temps this evening, but did temper mention of severe
wording from W to E as the squall line begins to quickly advance E
across the region.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  61  45  66 / 100  20  10   0
MLU  63  67  47  65 / 100  40  10   0
DEQ  53  56  39  64 / 100  40   0  10
TXK  55  58  42  64 / 100  40  10  10
ELD  58  61  43  64 / 100  40  10  10
TYR  52  58  44  68 / 100  10   0   0
GGG  54  58  43  67 / 100  10   0   0
LFK  57  62  45  69 / 100  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/15
Hazardous weather outlook, Oct 31, 1:10 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
110 PM CDT Wed Oct 31 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
110 PM CDT Wed Oct 31 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms will spread southeastward across
the area today and tonight, and damaging winds, large hail, and
isolated tornadoes will be possible with any of the storms,
especially for areas along and south of I 20. The severe weather
threat should gradually diminish from west to east late tonight.

In addition to the severe threat, locally heavy rainfall of one
to three inches with isolated higher amounts will be possible.
This may lead to isolated flash flooding of low lying and poor
drainage areas, and will act to exacerbate ongoing high water on
area rivers and lakes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated thunderstorms will be possible Sunday, as another cold
front moves across the region. Yet another storm system will bring
thunderstorms Monday night into Tuesday. However, no organized
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
tonight.

20

In the hours before

Local storm report, Oct 31, 9:27 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT WED OCT 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     3 N CUSHING             31.85N 94.84W
10/31/2018                   RUSK               TX   BROADCAST MEDIA

            KTRE VIEWER REPORTS LARGE SWATH OF DOWNED
            TREES ALONG COUNTY ROAD 4261 IN SOUTHERN
            RUSK COUNTY.

&&

20
Special weather statement, Oct 31, 9:30 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
930 PM CDT WED OCT 31 2018

LAZ003>005-011>013-018-019-010330-
Winn LA-Bienville LA-Lincoln LA-Natchitoches LA-Red River LA-
Claiborne LA-Jackson LA-Webster LA-
930 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...WESTERN
JACKSON...EASTERN RED RIVER...NORTHWESTERN NATCHITOCHES...SOUTH
CENTRAL CLAIBORNE...BIENVILLE...SOUTHWESTERN LINCOLN AND NORTHWESTERN
WINN PARISHES UNTIL 1030 PM CDT...

At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 19 miles north of Campti to 10
miles south of Coushatta. Movement was northeast at 30 mph.

Strong winds of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Grambling, Jonesboro, Arcadia, Ringgold, Campti, Gibsland, Heflin,
Allen, Simsboro, Martin, Hodge, Goldonna, North Hodge, East Hodge,
Saline, Lucky, Ashland, Castor, Bienville and Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Louisiana. A Tornado Watch also remains in effect until 400 AM CDT
for north central and northwestern Louisiana.

LAT...LON 3196 9287 3177 9344 3179 9344 3193 9337
      3193 9335 3194 9336 3214 9326 3239 9337
      3270 9280 3236 9263
TIME...MOT...LOC 0230Z 244DEG 26KT 3236 9326 3218 9313 3187 9334

15
Local storm report, Oct 31, 9:33 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT WED OCT 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
10/31/2018                   SEVIER             AR   LAW ENFORCEMENT

            REPORTS OF A LARGE TREE TAKING OUT A POWER
            LINE, AND KNOCKING OUT POWER TO SOME HOUSES
            WITHIN THE DE QUEEN CITY LIMITS.

&&

ABD
Local storm report, Oct 31, 9:54 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT WED OCT 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     5 SE OMAHA              33.12N 94.69W
10/31/2018                   MORRIS             TX   PUBLIC

            SEVERAL TREES DOWN ON COUNTY ROAD 4201 IN
            THE ROCKY BRANCH COMMUNITY.

&&

20
Local storm report, Oct 31, 10:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT WED OCT 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     9 NE HENDERSON          32.24N 94.67W
10/31/2018                   RUSK               TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND POWER LINES
            DOWN ACROSS RUSK COUNTY.

&&

ABD
Local storm report, Oct 31, 10:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT WED OCT 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 E EDGEFIELD           32.05N 93.30W
10/31/2018                   RED RIVER          LA   LAW ENFORCEMENT

            REPORTS OF A TREE FALLING ONTO HIGHWAY 155,
            BLOCKING THE WESTBOUND LANE.

&&

ABD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk58 min
Oct 31, 7:43 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Sabine, San Augustine, Shelby62 min
Oct 31, 7:56 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola64 min
Oct 31, 8:36 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby54 min
Nov 1, 4:06 AM CDTLake Wind AdvisorySHVCamp, Cass, Cherokee, Franklin, Gregg, Harrison and 8 more11 hr
Nov 1, 10:06 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus4 days
Nov 1, 2:01 PM CDTRiver Flood WarningSHVWood3 days
Oct 31, 9:02 PM CDTSpecial Weather StatementSHVWebster43 min
Oct 31, 9:30 PM CDTSpecial Weather StatementSHVBienville60 min
Oct 31, 11:51 PM CDTTornado Warning Tornado observedSHVGrant, LaSalle39 min
Nov 1, 12:25 AM CDTTornado Warning Tornado observedSHVCaldwell, LaSalle41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.